Alert archive / Montana / High Wind Watches in 2007
High Wind Watch 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 4, 2007, 2:48 PM MST. It took effect at Jan 6, 2007, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 2:48 PM MST (21:48 UTC)
- In effect from
- Jan 6, 2007, 5:00 AM MST
- Expired
- Jan 5, 2007, 1:10 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 042148 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MST THU JAN 4 2007 .A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY. MTZ009-010-048-050600- /O.UPG.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/ /O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 248 PM MST THU JAN 4 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 25 TO 45 MPH WITH GUSTS TO 80 MPH FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ014-050600- /O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 248 PM MST THU JAN 4 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 80 MPH FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-050600- /O.NEW.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 248 PM MST THU JAN 4 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH ON SATURDAY. OCCASIONAL GUSTS TO 90 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS75 KTFX 050426 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 926 PM MST THU JAN 4 2007 .A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY. MTZ009-010-014-048-051230- /O.CON.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 926 PM MST THU JAN 4 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY. WEST WINDS WILL INCREASE TO 25 TO 45 MPH WITH GUSTS TO 80 MPH FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-051230- /O.CON.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 926 PM MST THU JAN 4 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH ON SATURDAY. OCCASIONAL GUSTS TO 90 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 051213 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 513 AM MST FRI JAN 5 2007 .STRONG WEST WINDS ALOFT WILL DEVELOP OVER WESTERN MONTANA LATER TODAY THEN SPREAD TO THE PLAINS TONIGHT. MEANWHILE A COLD FRONT WILL RAPIDLY MOVE THROUGH MONTANA DURING THE DAY ON SATURDAY. MTZ009-010-014-048-052015- /O.EXT.KTFX.HW.W.0002.070105T1800Z-070107T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 513 AM MST FRI JAN 5 2007 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SATURDAY. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH THIS AFTERNOON...THEN FURTHER INCREASE TO 35 TO 50 MPH WITH GUSTS TO 75 MPH TONIGHT. WINDS WILL DIMINISH SLIGHTLY TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY SATURDAY AFTERNOON. DURING THE EVENT LOCAL GUSTS 90 TO 100 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-052015- /O.CON.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 513 AM MST FRI JAN 5 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. WEST WINDS WILL INCREASE TO 25 TO 40 MPH LATE TODAY AND CONTINUE THROUGH SATURDAY. GUSTS TO 70 MPH ARE POSSIBLE ON SATURDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 051646 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 946 AM MST FRI JAN 5 2007 .STRONG WEST WINDS ALOFT WILL DEVELOP OVER WESTERN MONTANA LATER TODAY THEN SPREAD TO THE PLAINS TONIGHT. MEANWHILE A COLD FRONT WILL RAPIDLY MOVE THROUGH MONTANA DURING THE DAY ON SATURDAY. MTZ009-010-014-048-060100- /O.CON.KTFX.HW.W.0002.070105T1800Z-070107T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 946 AM MST FRI JAN 5 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH THIS AFTERNOON...THEN FURTHER INCREASE TO 35 TO 50 MPH WITH GUSTS TO 80 MPH TONIGHT. WINDS THEN WILL DIMINISH SLIGHTLY TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY SATURDAY AFTERNOON. OCCASIONAL WIND GUSTS TO AROUND 100 MPH ARE LIKELY ALONG AND WEST OF HIGHWAY 89 FROM CHOTEAU TO THE CANADIAN BORDER TONIGHT. VISIBILITY MAY DROP TO NEAR ZERO AT TIMES IN AREAS OF BLOWING SNOW OR DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-060100- /O.CON.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 946 AM MST FRI JAN 5 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. WEST WINDS WILL INCREASE TO 25 TO 40 MPH TONIGHT AND CONTINUE THROUGH SATURDAY. GUSTS TO 70 MPH ARE POSSIBLE ON SATURDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 052010 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 110 PM MST FRI JAN 5 2007 .STRONG WEST WINDS ALOFT WILL DEVELOP OVER WESTERN MONTANA LATER TODAY THEN SPREAD TO THE PLAINS TONIGHT. MEANWHILE A COLD FRONT WILL RAPIDLY MOVE THROUGH MONTANA DURING THE DAY ON SATURDAY. MTZ011>013-044>047-049>051-060400- /O.UPG.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/ /O.EXB.KTFX.HW.W.0002.070106T0700Z-070107T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 110 PM MST FRI JAN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST SATURDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH LATE TONIGHT. WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 70 MPH SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. $$ MTZ054-060400- /O.EXB.KTFX.HW.W.0002.070106T0700Z-070107T0300Z/ MEAGHER- INCLUDING THE CITY OF...WHITE SULPHUR SPRINGS 110 PM MST FRI JAN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST SATURDAY. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH LATE TONIGHT. WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 70 MPH SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. $$ MTZ009-010-014-048-060400- /O.CON.KTFX.HW.W.0002.000000T0000Z-070107T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 110 PM MST FRI JAN 5 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH BY LATE AFTERNOON...THEN FURTHER INCREASE TO 35 TO 50 MPH WITH GUSTS TO 80 MPH OVERNIGHT. WINDS THEN WILL DIMINISH TO 25 TO 40 MPH WITH GUSTS TO 60 MPH BY SATURDAY AFTERNOON. OCCASIONAL WIND GUSTS TO AROUND 100 MPH ARE LIKELY ALONG AND WEST OF HIGHWAY 89 FROM CHOTEAU TO THE CANADIAN BORDER TONIGHT. VISIBILITY MAY DROP TO NEAR ZERO AT TIMES IN AREAS OF BLOWING SNOW OR DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 4, 2:41 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 4, 2:41 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MST THU JAN 4 2007 .DISCUSSION... TONIGHT THROUGH SATURDAY...THE MAIN INTEREST FOR THIS PERIOD IS AN APPROACHING LOW PRESSURE WEATHER SYSTEM THAT WILL BRING HIGH WINDS ACROSS THE ZONES AND HEAVY SNOW TO THE ROCKIES LATE FRIDAY AND SATURDAY. THE UPPER LEVEL WINDS BEGIN TO INCREASE LATE FRIDAY AS A JET NOSES INTO WESTERN MONTANA. STRONG UPPER LEVEL WINDS PLUS A GOOD INVERSION AND WARM ADVECTION OVER THE ROCKIES WILL PRODUCE VERY HIGH GUSTS...GUSTS TO NEAR 100 MPH OVER THE ROCKIES ARE POSSIBLE. THESE STRONG WINDS WILL SPREAD EAST SATURDAY. GOOD MIXING SHOULD DEVELOP OVER THE PLAINS AND MID-LEVEL WINDS WILL HELP PRODUCE STRONG GUSTS ACROSS NORTH CENTRAL MONTANA. A WIND WARNING FOR THE ROCKIES AS WELL AS A WATCH FOR NORTH CENTRAL MONTANA WILL BE ISSUED. THE STRONG WINDS MOVING ACROSS THE ROCKIES WILL ALSO BE VERY MOIST AND COLD. THIS WILL HEAVY SNOW OVER THE ROCKIES...ALONG WITH CONSIDERABLE BLOWING SNOW. A WINTER STORM WATCH WILL BE ISSUED FOR LATE FRIDAY AND SATURDAY. ZELZER SATURDAY NIGHT THROUGH WEDNESDAY...A DIRTY WEST TO NORTHWEST FLOW ALOFT WILL BE OVER THE AREA THROUGH MONDAY. WILL SEE A COUPLE SHORT WAVES MOVES THROUGH THE NORTHERN ROCKIES IN THIS FLOW. THIS WILL RESULT IN A GOOD CHANCE FOR SIGNIFICANT SNOW FOR THE ROCKY MOUNTAIN FRONT AND A CHANCE OF SNOW ELSEWHERE. ALONG WITH THE SNOW...THESE DISTURBANCES WILL BRING STRONG WINDS TO NORTH CENTRAL MONTANA. SATURDAY IS APPEARING TO BE THE WINDIEST DAY SO FAR. WILL LIKELY NEED A HIGH WIND WATCH ISSUED IN THE NEXT 24 HOURS FOR ALL OF NORTH CENTRAL MONTANA FOR PARTS OF FRIDAY NIGHT AND SATURDAY. TEMPERATURES DURING THIS PERIOD WILL BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL. FOR TUESDAY AND WEDNESDAY MODELS ARE SHOWING THAT THE JET STREAM WILL SINK SOUTH OF THE AREA AS A STRONG UPPER LEVEL LOW MOVES INTO THE PACIFIC NORTHWEST FROM ALASKA. THIS WILL BRING A CHANCE OF SNOW AND ALLOW ARCTIC AIR TO MOVE INTO THE AREA. SIGNIFICANT SNOW AND COLD MAY ACCOMPANY THIS SYSTEM. HAVE TREND TEMPERATURES DOWN AND POPS UP IN THE EXTENDED. IF MODELS CONTINUE TO SHOW THIS ARCTIC OUTBREAK FOR THE MIDDLE AND LATER PART OF NEXT WEEK WILL HIT THE FORECAST MUCH HARDER TOMORROW. MEIER && .AVIATION... UPDATED 1711Z. MOIST WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE NEXT 24 HOURS. ALONG AND WEST OF THE DIVIDE...WIDESPREAD SNOW SHOWERS WILL SLOWLY DECREASE DURING THE AFTERNOON AND COME TO AN END BY 00Z. ELSEWHERE...SCATTERED TO BROKEN MID LEVEL CLOUDS WILL PERSIST THROUGH THE NEXT 24 HOURS. VFR CONDITIONS WILL PREVAIL EXCEPT NEAR THE CONTINENTAL DIVIDE. WESTERLY SURFACE WINDS WILL BE LIGHT TO MODERATE THROUGH THE PERIOD. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 17 35 25 43 / 10 10 10 20 CTB 18 32 23 35 / 10 10 10 20 HLN 20 34 18 38 / 10 10 10 40 BZN 11 28 10 33 / 10 20 10 30 WEY -2 15 -8 19 / 50 20 20 40 DLN 10 22 8 30 / 10 10 10 40 HVR 22 33 20 40 / 10 10 0 20 LWT 17 29 20 36 / 10 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR MTZ011>013-044>047-049>051. HIGH WIND WARNING FROM 5 PM FRIDAY TO 5 PM MST SATURDAY FOR MTZ009-010-014-048. WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR MTZ009-014-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 4, 9:25 AM MST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 925 AM MST THU JAN 4 2007 MTZ009-010-048-051630- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 925 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 65 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>013-044>047-049>051-051630- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 925 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS WILL INCREASE SATURDAY AND BECOME VERY STRONG SATURDAY AFTERNOON. WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-051630- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 925 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 4, 10:34 AM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 AM MST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HIGH SUST WINDS 1 N LOMA 47.95N 110.50W
01/02/2007 M50.00 MPH CHOUTEAU MT DEPT OF HIGHWAYS
50 MPH SUSTAINED 56 MPH GUSTS AT LOMA DOT SITE
&&
DREILLYLocal storm report, Jan 4, 10:35 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HIGH SUST WINDS 1 S SWEET GRASS 48.98N 111.96W
01/02/2007 M42.00 MPH TOOLE MT DEPT OF HIGHWAYS
42 MPH GUSTING TO 50 MPH AT DOT SENSOR.
0550 PM HIGH SUST WINDS 19 SSW HOBSON 46.74N 110.03W
01/02/2007 M46.00 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
SUSTAINED 46 MPH GUSTS 52 MPH AT DOT SENSOR.
0605 PM NON-TSTM WND GST 4 E BRADY 48.04N 111.75W
01/02/2007 M60.00 MPH PONDERA MT MESONET
FROM RAWS SIERRA.
&&
DREILLYThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:17 AM MST | High Wind Watch | TFX | 11 hr | |
| Jan 4, 2:48 PM MST | High Wind Warning | TFX | 50 hr | |
| Jan 4, 2:51 PM MST | Winter Storm Watch | TFX | 14 hr |
Nearby
High Wind Watches in Montana, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.